Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 142, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2014, 7:19 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 16, 2014, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:33 PM CDT | TSTM WND DMG | 3 Ne Bristol, FL | SEVERAL POWERLINES DOWN NE OF BRISTOL ON SR-12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WUUS52 KTAE 170019 SVRTAE FLC013-077-170045- /O.NEW.KTAE.SV.W.0142.140617T0019Z-140617T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 819 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LIBERTY COUNTY IN FLORIDA... NORTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... THIS INCLUDES THE CITY OF BLOUNTSTOWN... * UNTIL 845 PM EDT/745 PM CDT/ * AT 714 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BLOUNTSTOWN...OR NEAR SWEETWATER...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOUNTSTOWN...BRISTOL...KENNYS MILL...HUGH CREEK...WOODS AND SHARPSTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3033 8487 3036 8515 3059 8506 3059 8492 TIME...MOT...LOC 0019Z 006DEG 14KT 3050 8500 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:11 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 1:11 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 211 PM EDT Mon Jun 16 2014 .Near Term [Through Today]... As of 18Z, scattered showers and thunderstorms had begun developing along and near the surface trough and convergence zone in the eastern sections of our forecast area - particularly in SC GA. Model guidance - both global and convection-allowing - is still in good agreement that convection will fill in across the Florida Big Bend region between 18-00Z. Therefore, 60-70% PoPs have been maintained in that area. Isolated-scattered showers and storms are expected elsewhere. In general, the main threat with any storms should be heavy rainfall and lightning. Where some thunderstorms manage to train or move very slowly, localized rainfall totals up to 2-4" will be possible. One or two strong storms with gusty winds can't be ruled out, but in general the threat of severe weather is fairly low for the rest of this afternoon and this evening. There is also good agreement amongst the various computer models for a general westward progression of convection with time - numerous storms in the eastern parts of the area 18-22Z will begin to consolidate and move west, diminishing in the 22-02Z timeframe. The PoP forecast follows this general trend through the evening. .Short Term [Tonight Through Wednesday Night]... The area of high 500 mb heights over much of the Southeast will continue to be centered over the TN area. A north-south oriented trough will translate slowly westward across the FL Peninsula Wednesday and Wednesday night. The GFS, and to a lesser extent the ECMWF, forecast a much drier airmass over our region Tuesday and Wednesday. The driest of the days appears to be Tuesday, when the PoP will generally be around 20% (below climo of 40%). With increasing moisture later in the day on Wednesday, the PoP will be in the 20-30% range. Highs will be in the mid 90s, lows in the lower 70s. .Long Term [Thursday Through Monday]... Through Saturday there will be an east-west oriented ridge at 500 mb over the Southeast, and a broad, north-south oriented trough over the eastern Gulf of Mexico. Both of these features will dissipate over the weekend as a broad long wave trough develops over the Upper Midwest and Northeast. At the surface, the western periphery of the Bermuda ridge will gradually shift from our north on Thursday, to our south (over the FL Peninsula) over the weekend. Both the GFS and ECMWF depict a larger, stronger 500 mb trough than 24 hours ago, and show more deep layer moisture as well. While they differ on just how moist and exactly where the highest moisture will be, this new development implies slightly higher PoPs and slightly cooler high temperatures than what we were forecasting previously. We are now forecasting near-climo PoPs (around 40%) through the period, with highs in the mid 90s and lows in the lower 70s. Despite the increased influence of the 500 mb trough, the PoPs will still follow the normal summer diurnal cycle. && .Aviation... [Through 18Z Tuesday] While VFR conditions should prevail for much of the forecast period, IFR VIS is likely in heavier showers and thunderstorms this afternoon and early this evening. +TSRA and IFR VIS would be most likely to affect TLH, VLD, and ECP and mainly between 18-00Z. Some storms could produce some gusty winds, and for now we've included gusts in the TEMPO groups 20-30 knots. && .Marine... A high pressure ridge will remain near, but just north of of the coastal waters through much of the work week. Winds will be light, and mostly out of the northeast or east overnight, then veer to the southeast during the morning. Winds will become onshore and increase slightly near the coast each afternoon from the strong heating of the land. Waves will be 2 ft or less. && .Fire Weather... No red flag conditions are expected through the period. && .Hydrology... Seabreeze showers and thunderstorms in the Florida Big Bend and South Central Georgia are expected to bring widespread 0.25 to 0.5 inch of rain today with locally higher amounts of 2- 4 inches possible. All area rivers are below flood stage so these amounts will not have a significant effect on river levels. && .Preliminary Point Temps/PoPs... Tallahassee 70 95 72 94 71 / 40 10 10 10 10 Panama City 74 90 75 89 75 / 30 20 10 20 10 Dothan 72 96 72 95 73 / 30 10 10 20 10 Albany 71 96 71 95 72 / 30 10 10 10 10 Valdosta 69 96 68 94 69 / 20 10 10 10 10 Cross City 69 93 69 92 68 / 30 20 20 30 20 Apalachicola 72 88 74 88 73 / 30 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LAMERS SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...LAMERS MARINE...FOURNIER FIRE WEATHER...LAMERS HYDROLOGY...WESTON
In the hours before
Special weather statement, Jun 16, 3:34 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT MON JUN 16 2014
GAZ129-162100-
TIFT GA-
434 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST TIFT
COUNTY...
* UNTIL 500 PM EDT
AT 429 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR PHILLIPSBURG...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3141 8343 3133 8350 3133 8365 3134 8366
3143 8365 3150 8355
TIME...MOT...LOC 2034Z 044DEG 10KT 3139 8355
08-LAMERSSpecial weather statement, Jun 16, 4:08 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT MON JUN 16 2014
GAZ127-162200-
WORTH GA-
508 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WORTH
COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 600 PM EDT
AT 504 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SYLVESTER...OR NEAR ISABELLA...MOVING SOUTHWEST AT
10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3163 8379 3163 8380 3162 8378 3157 8373
3139 8390 3152 8400 3155 8399 3156 8398
3157 8400 3165 8381
TIME...MOT...LOC 2108Z 049DEG 7KT 3156 8384
38-GODSEYSpecial weather statement, Jun 16, 4:35 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT MON JUN 16 2014
FLZ034-134-162230-
INLAND DIXIE FL-COASTAL DIXIE FL-
535 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 630 PM EDT
AT 530 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES WEST OF TRENTON...OR NEAR FANNING SPRINGS...
MOVING WEST AT 10 MPH.
PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2959 8293 2954 8297 2949 8298 2947 8317
2973 8325 2975 8294 2971 8294 2969 8295
2964 8295 2963 8296 2961 8296
TIME...MOT...LOC 2135Z 076DEG 11KT 2964 8295
38-GODSEYSpecial weather statement, Jun 16, 4:48 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT MON JUN 16 2014
FLZ028-029-128-162245-
LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR FL-
548 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE AND SOUTHEASTERN TAYLOR COUNTIES IN THE FLORIDA BIG
BEND...
* UNTIL 645 PM EDT
AT 544 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF MAYO...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2982 8329 2982 8332 2978 8332 2975 8334
2966 8337 2968 8340 2967 8346 2970 8350
2973 8357 2975 8357 2976 8359 2981 8360
2986 8364 3007 8347 2997 8324
TIME...MOT...LOC 2148Z 035DEG 11KT 2993 8340
38-GODSEYSpecial weather statement, Jun 16, 5:42 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT MON JUN 16 2014
FLZ019-GAZ160-161-162345-
LOWNDES GA-LANIER GA-MADISON FL-
642 PM EDT MON JUN 16 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR LANIER AND LOWNDES
COUNTIES IN SOUTH CENTRAL GEORGIA AND MADISON COUNTY IN THE FLORIDA
BIG BEND...
* UNTIL 745 PM EDT
AT 638 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKELAND TO SUWANNEE
SPRINGS...MOVING WEST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3084 8301 3084 8308 3080 8312 3063 8314
3062 8326 3043 8322 3038 8317 3027 8323
3026 8336 3084 8337 3085 8335 3089 8337
3100 8336 3103 8329 3103 8320 3106 8320
3114 8297 3087 8297
TIME...MOT...LOC 2240Z 069DEG 12KT 3103 8301 3037 8301
38-GODSEYSpecial weather statement, Jun 16, 7:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT MON JUN 16 2014
FLZ013-026-170100-
CALHOUN FL-LIBERTY FL-
710 PM CDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN CALHOUN
AND WESTERN LIBERTY COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 800 PM CDT/900 PM EDT/
AT 705 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTH OF BLOUNTSTOWN...OR NEAR TORREYA STATE
PARK...MOVING SOUTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3039 8519 3061 8509 3060 8489 3054 8488
3033 8492
TIME...MOT...LOC 0010Z 017DEG 13KT 3055 8499
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:10 PM CDT | Special Weather Statement | TAE | Calhoun | 50 min |
| Jun 17, 5:24 PM CDT | Special Weather Statement | TAE | Gulf | 51 min |
| Jun 17, 5:38 PM CDT | Special Weather Statement | TAE | Bay | 67 min |
| Jun 17, 6:41 PM CDT | Special Weather Statement | TAE | Walton | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.